Medication

Lip it's
By Lip it's Latest Reply 2013-06-30 11:30:23 -0500
Started 2013-06-27 18:53:46 -0500

Metformen medication, what do you do stop diarrhea, I'm taking 1000 mil a day, having diarrhea all day. Please someone help


24 replies

Anonymous
Anonymous 2013-06-30 11:30:23 -0500 Report

That happened to me.. It's one of the side effects of it.. I went dr, mentioned what was going on.. Ended up on different pill

Graylin Bee
Graylin Bee 2013-06-29 21:24:48 -0500 Report

Have you tried either eating yogurt everyday or taking an acidophilus capsule daily? When I was adjusting to metformin if I skipped a morning yogurt my system reacted. If I need to return to metformin it will definitely be taken with or just after yogurt.

Lip it's
Lip it's 2013-06-29 22:21:01 -0500 Report

No I haven't, just plain yogurt or Greek yogurt

Graylin Bee
Graylin Bee 2013-06-29 22:45:20 -0500 Report

The hospital had me use the light yogurt. But I eat either the light or the lowest carb highest protein Greek that I like the taste of.

Lip it's
Lip it's 2013-06-29 22:48:08 -0500 Report

I still have to learn about lowest carb and high prtoteins. On the Greek yogurt plain or flavored?

Graylin Bee
Graylin Bee 2013-06-30 10:30:46 -0500 Report

Flavored. Plain is to tart for me. As long as it is about 8 to 20 carbs (depending if it is from fruit rather than added sugars) and the protein is at least half as much as the carbs, I do OK with the BG. Even fruit juice hits my BG too fast.

Blossy
Blossy 2013-06-29 20:33:04 -0500 Report

I remember the same thing happening to me when I was first diagnosed and started taking metformin. It took 2-3 weeks before everything settled down. Although I am on a lower dose than you are perhaps it may take a little longer in your case.
Talk to your doctor again and see if there is anything else you can do. Good luck with the PB/Imodium.

Lip it's
Lip it's 2013-06-29 21:13:12 -0500 Report

Thanks, I tried the half in mornng and other half later, bit still the same, still have one more wee. This is my third week on this pill.

Ladida 35
Ladida 35 2013-06-27 21:16:40 -0500 Report

Make sure to take it with food and get more fiber in your diet. Look into Eat Right For Your Blood Type. The highly beneficial foods are like medicine for your system. Look up wheat belly on YouTube and the effects of wheat on your body.
Take care!

meadowrose
meadowrose 2013-06-27 23:18:35 -0500 Report

What is "Eat Right for Your Blood Type"? I've never heard of that before.

Ladida 35
Ladida 35 2013-06-29 21:04:42 -0500 Report

It's a book by Dr apeter A'Adamo, there's a website, FB page and email. It's well worth looking into. I've followed it for 12 years. Many have found it helpful.

meadowrose
meadowrose 2013-06-27 19:33:06 -0500 Report

I also take 1000 mg a day of Metformin ER. It used to give me diarrhea at least once a week but not as much anymore. It will still affect me that way on occasion, and I never know when or where it will be. I've found that Pepto Bismal works better for me than Imodium because, being a liquid, it tends to absorb more quickly. And, because I never know when or where Metformin's Revenge will hit, I have a bottle of PB at home AND at work! :)

Lip it's
Lip it's 2013-06-27 19:40:10 -0500 Report

Thanks for info, going to buy a bottle of PB or Imodium. I have it every other day. I was just diagnosed with diabetics on June 10, 2013, I'm new to this, haven't even met yet with dietician until next week.

meadowrose
meadowrose 2013-06-27 20:32:18 -0500 Report

Wow, just really recently. The diagnosis probably was a serious eye-opener for you. One important thing to remember is that diabetes is not a death sentence; it is manageable. Some days will be good, others not so good. Just take it one day at a time, and know that you have a very supportive community here to stand with you.

Lip it's
Lip it's 2013-06-27 19:01:22 -0500 Report

I actually stopped it for 3 days and still have diarrhea. Finally heard from Dr. Said to take 500 in the morning and 500 in the afternoon. I so weak and tired

Carla48
Carla48 2013-06-28 04:30:54 -0500 Report

I have been on metformin since my diagnosis in 2008, and for me, the diarrhea effect (we call it Metformin's revenge at my house) tells me that either I have gone off my food plan, or…my protein choices have too much saturated fat. If you are recently diagnosed, 'Metformin's revenge' will plague you until you get used to the drug in your system. your doctor has a good idea…500mg in the morning and 500mg in the afternoon should help. Good luck Lip it's!

Lip it's
Lip it's 2013-06-28 08:55:57 -0500 Report

Thanks Carla, I don't ha e a plan yet, I see the dietician next week. I ha e notice that when I eat greasy food,the next dat I get the diarrhea.

Carla48
Carla48 2013-06-28 12:16:59 -0500 Report

If blood pressure is a concern for you too, your doctor will try to give you Lisinopril for the BP, be careful of it! It causes chronic coughing, and for me it made me VERY sick! I had to insist my doctor switch me to Losartan. You can do this, and a food plan is a great tool, but…remember to listen to your body also.

Carla48
Carla48 2013-06-28 12:16:51 -0500 Report

If blood pressure is a concern for you too, your doctor will try to give you Lisinopril for the BP, be careful of it! It causes chronic coughing, and for me it made me VERY sick! I had to insist my doctor switch me to Losartan. You can do this, and a food plan is a great tool, but…remember to listen to your body also.

Mimi43
Mimi43 2013-06-29 10:17:27 -0500 Report

My mom had the same effect from Lisinopril, but I DO NOT. I'm doing very well on Lisinopril. As for the metofrmin, I take one Imodium when I feel my stomach start to swell with the oncoming gas, bloating, diarrhea…

Next Discussion: Started a fat flush »